Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 17, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 24, 2017, 9:19 PM MST for 5 counties in Arizona. It took effect at Apr 25, 2017, 9:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2017, 9:19 PM MST (04:19 UTC)
- In effect from
- Apr 25, 2017, 9:00 AM MST
- Expired
- Apr 25, 2017, 7:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2559 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
681 WWUS75 KFGZ 250419 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 919 PM MST Mon Apr 24 2017 AZZ013-014-016-017-251330- /O.NEW.KFGZ.WI.Y.0017.170425T1600Z-170426T0300Z/ Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Including the cities of Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 919 PM MST Mon Apr 24 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST TUESDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 9 AM to 8 PM MST Tuesday. * TIMING...Gusty westerly winds will develop mid morning Tuesday and continue into Tuesday evening. * WINDS...WEST WINDS 20 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004>012-015-018-037>040-251330- /O.NEW.KFGZ.WI.Y.0017.170425T1900Z-170426T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Western Mogollon Rim-Northern Gila County- Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Flagstaff, Williams, Munds Park, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 919 PM MST Mon Apr 24 2017 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST TUESDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from noon to 8 PM MST Tuesday. * TIMING...Gusty west to northwest winds will increase late morning and early afternoon. The winds will continue into Tuesday evening. * WINDS...West to northwest winds 20 TO 30 MPH WITH GUSTS TO between 40 and 45 MPH. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
5 follow-up statements
862 WWUS75 KFGZ 250927 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 227 AM MST Tue Apr 25 2017 AZZ013-014-016-017-251730- /O.CON.KFGZ.WI.Y.0017.170425T1600Z-170426T0300Z/ Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Including the cities of Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 227 AM MST Tue Apr 25 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...Gusty westerly winds will develop mid morning today and continue into the evening. * WINDS...West winds 20 TO 35 MPH with gusts to around 50 MPH. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004>012-015-018-037>040-251730- /O.CON.KFGZ.WI.Y.0017.170425T1900Z-170426T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Western Mogollon Rim-Northern Gila County- Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Flagstaff, Williams, Munds Park, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 227 AM MST Tue Apr 25 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... * TIMING...Gusty west to northwest winds will increase late morning and early afternoon. The winds will continue into the evening. * WINDS...West to northwest winds 20 TO 30 MPH WITH GUSTS TO between 40 and 45 MPH. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
835 WWUS75 KFGZ 251739 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1039 AM MST Tue Apr 25 2017 AZZ013-014-016-017-260300- /O.CON.KFGZ.WI.Y.0017.000000T0000Z-170426T0300Z/ Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Including the cities of Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 1039 AM MST Tue Apr 25 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Gusty westerly winds will continue into the evening. * WINDS...West winds 20 TO 35 MPH with gusts to around 50 MPH. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004>012-015-018-037>040-260300- /O.CON.KFGZ.WI.Y.0017.170425T1900Z-170426T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Western Mogollon Rim-Northern Gila County- Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Flagstaff, Williams, Munds Park, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 1039 AM MST Tue Apr 25 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Gusty west to northwest winds will continue into the evening. * WINDS...West to northwest winds 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
278 WWUS75 KFGZ 252022 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 122 PM MST Tue Apr 25 2017 AZZ004>013-015-016-018-037>040-252130- /O.CAN.KFGZ.WI.Y.0017.000000T0000Z-170426T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim-Northern Gila County- Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 122 PM MST Tue Apr 25 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Flagstaff has cancelled the Wind Advisory. Winds speeds are expected to remain below advisory criteria through this afternoon. $$ AZZ014-017-260200- /O.EXT.KFGZ.WI.Y.0017.000000T0000Z-170426T0200Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 122 PM MST Tue Apr 25 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Gusty westerly winds will continue into the evening. * WINDS...West winds 20 TO 35 MPH with gusts to around 50 MPH. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
878 WWUS75 KFGZ 260001 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 501 PM MST Tue Apr 25 2017 AZZ014-017-260200- /O.CON.KFGZ.WI.Y.0017.000000T0000Z-170426T0200Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 501 PM MST Tue Apr 25 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Gusty westerly winds will continue into the evening. * WINDS...West winds 20 TO 35 MPH with gusts to around 50 MPH. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
095 WWUS75 KFGZ 260157 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 657 PM MST Tue Apr 25 2017 AZZ014-017-260300- /O.EXP.KFGZ.WI.Y.0017.000000T0000Z-170426T0200Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 657 PM MST Tue Apr 25 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Winds have decreased below advisory criteria this evening across the area. Breezy winds will slowly subside this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 24, 3:59 PM MST, 5 hours 20 minutes earlier.
Area forecast discussion, Apr 24, 3:59 PM MST, 5 hours 20 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 359 PM MST Mon Apr 24 2017 .SYNOPSIS...Breezy southwest winds will continue tonight as a cold front approaches the state. Winds to increase again Tuesday morning, especially across Navajo and Apache counties as the front moves through. There is a chance of light showers across northeast Arizona Tuesday. A colder and wetter system should impact the northland Friday and Saturday. && .DISCUSSION...Southwest wind gust from 40 to 54 mph have been observed this afternoon and the wind advisories will continue through 7 pm mst. Winds to decrease overnight but remain S-SW at 10 -20 mph with higher gusts along and north of the Mogollon Rim. These winds are due to a broad trough of low pressure across the Great Basin and surface cold front laying west to east across southern Utah. On Tuesday , another day of gusty winds is forecast, especially for the southern halves of Navajo and Apache county. Present indications are for SW winds of 40-55 mph in these areas, and likely getting another early start. The cold front will drop southward into Arizona on Tuesday, and bring a slight chance of showers and thunderstorms to the 4 corners area. Wednesday should be a fair weather day with much less wind. Thursday through Saturday- Operational models are in very good agreement showing a colder trough developing over the Great Basin and then moving over northern AZ. Look for increasing wind speeds Thursday. The surface front should be dropping southward into our area on Friday, the cold pool aloft with -25c temps at H5 overhead on Saturday. Precipitation chances start Thursday night across the 4 corners and then expand westward to the Mogollon Rim Friday. Moisture thins out Friday night but the cold pool overhead Saturday should generate some convective showers along and northeast of the Mogollon Rim. High and low temperatures will be well below normal, with low 20s probable for the colder location in the mountains Saturday morning. Sunday is a rebound back to warmer and dry. && .AVIATION...For the 00Z Package...VFR conditions under increasing cloudiness today and tonight. Winds increasing and becoming southwest at 15-25 KT with gusts 30-40 KT along and NE of a KGCN- KFLG-KSOW line. Winds will remain gusty at higher elevation locations overnight with winds increasing again late Tuesday Morning. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Strong winds will continue tonight across the high country with gusty winds remaining overnight at most locations. Breezy west winds increase in speed again Tuesday but minimum humidities are forecast to remain above critical values and there will be a chance for showers in northeast Arizona Tuesday and Wednesday. Thursday through Saturday...Unsettled conditions with breezy west winds each day. Daytime humidity forecast to remain above critical thresholds in most areas. Slight chance of showers in northeast AZ Wednesday night. Increasing chance of showers and cooler on Friday and Saturday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning until 8 PM MST this evening FOR AZZ109>114-116- 139-140. Wind Advisory until 7 PM MST this evening FOR AZZ011>017-039-040. && PUBLIC...DL AVIATION...Suk FIRE WEATHER...Suk For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Apr 24, 7:20 PM MST, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 720 PM MST Mon Apr 24 2017 AZZ009>014-016-018-039-040-250330- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-Northern Gila County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 720 PM MST Mon Apr 24 2017 This Hazardous Weather Outlook is for portions of east central Arizona...north central Arizona and northeast Arizona. .DAY ONE...Tonight A Red Flag Warning is in effect this evening until 8 pm MST for the area east of a line from Page to Pine/Strawberry. A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Unsettled weather conditions are expected to continue. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.